# SDR CA070518008

- Difficulty date: May 17, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Frchld SA227DC
- Aircraft time: 5,844 hours
- Engine: Garrtt TPE33112UHR
- Propeller: Mcauly 4HFR34C652
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 457370
- Condition: Leaking
- Location: Lt Wing
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, THE CREW NOTICED THAT FUEL WAS LEAKING FROM THE LT WING FUEL CAP. THE CREW RETURNED TO BASE WITHOUT INCIDENT.  THE AIRCRAFT WAS INSPECTED AND IT WAS DISCOVERED THAT THE FUEL CAP WAS DEFECTIVE.  THE LARGE PLASTIC NUT AT THE BASE OF THE CAP ASSEMBLY IS HELD AT THE CORRECT TORQUE WITH THE USE OF A PIN THAT PASSES THROUGH THE NUT INTO THE BASES OF THE ASSEMBLY.  THIS PIN WAS MISSING, WHICH ALLOWED THE NUT TO TURN WHEN THE FUEL CAP WAS OPENED AND CLOSED.  THE TORQUE ON THIS NUT SETS THE PROPER SEATING OF THE FUEL CAP.  BECAUSE THE NUT BACKED OFF, THE FUEL CAP BECAME LOSE AND ALLOWED FUEL TO LEAK PAST THE FUEL CAP. THE FUEL CAP WAS REPLACED WITH AN IMPROVED CAP THAT IS DESIGNED TO PREVENT
